Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Androgens Cause Facial Wasting?
Jun 6, 2001

I read a response to a recent question where you said testosterone could have some implication in facial wasting. I have not heard this before. Does that mean that all androgens such as oxandrin (which I also take) could play some role in this? If so, this would be very upsetting since alot of people are using both of these to supplement weight gain, etc. and no one has ever mentioned this to me. My face has sunken in alot but I thought it was due to the medications and maybe just having HIV for a long time.

Response from Dr. Boyle

Yes, anabolic steroids have the potential to exacerbate fat loss and peripheral/facial wasting. Take a close look at some weight lifters and wrestlers (many of whom use anabolic steroid supplements) and you'll see that many have fat loss in their cheeks. In general, I try to avoid these in patients with fat loss.



Previous
Heart Surgery
Next
Possible HGH Risk?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement